NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, October 26, 2016
Cortisone Nasal Spray and Blood Sugar
I have been using a Cortisone nasal spray three to four times a day and notice that my blood sugar is higher than normal. (About 90 to 130 in the morning and 109 after exercising). I just started using the spray and when I was not using it, my blood sugar was around 80 in the morning and much lower during the day. Can a cortisone nasal spray cause this to happen?
The manufacturers claim that they don't but I believe there are some people who do have that experience. The problem is sorting out whether the rise in blood sugars is due to the cortisone spray or to the reason that the cortisone spray is being given. Definitely worth discussing with your doctor - feel free to show them my response to your question. The key is doing your own systematic testing to figure out whether it is the spray or not, and then, if so, deciding whether there are really any better alternatives.
Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati